Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some functional equations in Banach algebras and an application

Author: J. Vukman
Journal: Proc. Amer. Math. Soc. 100 (1987), 133-136
MSC: Primary 46H25; Secondary 39B70, 46H99
MathSciNet review: 883415
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper some results concerning certain functional equations in complex Banach algebras are presented. One of these results is used to prove an abstract generalization of the classical Jordan-Neumann characterization of pre-Hilbert space.

References [Enhancements On Off] (What's this?)

  • [1] F. F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag, Berlin and New York, 1973. MR 0423029 (54:11013)
  • [2] S. Kurepa, The Cauchy functional equation and scalar product in vector spaces, Glas. Mat. Fiz.-Astr. 19 (1964), 23-36. MR 0171100 (30:1331)
  • [3] -, Quadratic and sesquilinear functionals, Glas. Mat. Fiz.-Astr. 20 (1965), 79-92. MR 0193390 (33:1610)
  • [4] C. E. Rickart, Banach algebras, Kreiger, Hunington, N.Y., 1974.
  • [5] P. Vrbová, Quadratic functionals and bilinear forms, Časopis Pést. Mat. 98 (1973), 159-161. MR 0346357 (49:11082)
  • [6] J. Vukman, A result concerning additive functions in hermitian Banach $ {*}$-algebras and an application, Proc. Amer. Math. Soc. 91 (1984), 367-372. MR 744631 (86a:46070)
  • [7] -, Some results concerning the Cauchy functional equation in certain Banach algebras, Bull. Austral. Math. Soc. 31 (1985), 137-144. MR 772638 (86f:39005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H25, 39B70, 46H99

Retrieve articles in all journals with MSC: 46H25, 39B70, 46H99

Additional Information

Keywords: Banach algebra, Banach $ {*}$-algebra, vector space, module, additive function, automorphism, antiautomorphism, pre-Hilbert space
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society